Doctor Prescribed Augmentin, Prednisone, and Scopolamine: Can These Help My 2-Month-Old Tinnitus?

Discussion in 'Support' started by Matthew Piecora, Sep 26, 2020.

    1. Matthew Piecora
      Batty

      Matthew Piecora Member

      Tinnitus Since:
      7/1/2020
      Cause of Tinnitus:
      Unknown
      I have had tinnitus for about 2 months and the last week has been unbearable. It feels like electric pulses coursing through the base of my skull. It's not just loud, it's a whole other physical sensation, like a nerve is being struck. On top of that it's a high pitched cricket sound. Now my left ear sounds like it has its own thing going on - kind of sounds like a computer if you put your head to the chassis. It's annoying mostly.

      What I want to know is: What is early days with Prednisone? Am I taking a risk taking Prednisone or is it likely to help me? Or is it too late for me with Prednisone and I am just going to get all swollen over for nothing.

      Anyone have any experience with the Scopolamine patch?
       
    2. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Ambassador Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      What's the Scopalamine for? Do you get nausea on Augmentin?

      I had a rare and serious reaction to Scopalamine but it was 100% reversible when I took the patch off.

      I had violent hallucinations and extreme agitation. I thought I had suddenly gone psychotic after some sort of anesthetic / oxygen deprivation accident during surgery that I wasn't told about (the patch was given to me for post-op nausea). I don't want to scare you but if this happens to you (0.1% of people get this so not likely), just take the patch off. It will likely take your doctors way too long to figure that out and the patch lasts 5 days.
       
    3. Kriszti

      Kriszti Member Benefactor

      Tinnitus Since:
      2016/2017/2019
      Cause of Tinnitus:
      Unknown
      Prednisone should be taken very close to onset, preferably in the first 48-72 hours. I think 2 months is unfortunately too late.
       
      • Agree Agree x 1
    4. Juan

      Juan Member

      Tinnitus Since:
      08/2014
      Cause of Tinnitus:
      Several causes
      I think it is too late for prednisone.
       
      • Agree Agree x 1
    5. AUTHOR
      AUTHOR
      Matthew Piecora
      Batty

      Matthew Piecora Member

      Tinnitus Since:
      7/1/2020
      Cause of Tinnitus:
      Unknown
      But is it dangerous? I am unsure what is wrong with me so prednisone may be helpful.
       
    6. FGG
      No Mood

      FGG Member Podcast Patron Benefactor Ambassador Hall of Fame Advocate

      Tinnitus Since:
      01/2019
      Cause of Tinnitus:
      Multi-factorial
      Are they thinking active ear infection (Augmentin) because if there is associated swelling maybe that's what they were thinking with Prednisone. What are they trying to treat exactly?
       
    7. AUTHOR
      AUTHOR
      Matthew Piecora
      Batty

      Matthew Piecora Member

      Tinnitus Since:
      7/1/2020
      Cause of Tinnitus:
      Unknown
      They don't know what is wrong, they can't "see" anything when they look in my ear. I feel like I am being electrocuted from my ear down to my neck. What my doctor is trying to treat is possible tooth infection causing it, so he's just trying this to see if it helps.
       
      • Informative Informative x 1
    8. GBB

      GBB Member Hall of Fame

      Location:
      NYC
      Tinnitus Since:
      2016-2019 (Mild, Cured) 8/2020 (Severe)
      Cause of Tinnitus:
      Virus / Microsuction / Acoustic Trauma
      It's unlikely the prednisone is dangerous in and of itself, but be warned it is common for tinnitus to spike while on prednisone, which should abate once off of it.
       
Loading...

Share This Page